Alert archive / North Carolina / Wind Advisories in 2022
Wind Advisory 6, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Mar 11, 2022, 4:15 AM EST for 9 counties in North Carolina. It took effect at Mar 12, 2022, 7:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2022, 4:15 AM EST (09:15 UTC)
- In effect from
- Mar 12, 2022, 7:00 AM EST
- Expired
- Mar 12, 2022, 1:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Craven County, NC, Dare County, NC, Hyde County, NC, Jones County, NC, Onslow County, NC, Pamlico County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 70 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 9.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
569 WWUS72 KMHX 110915 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 415 AM EST Fri Mar 11 2022 NCZ047-080-081-094-194-199-112115- /O.NEW.KMHX.WI.Y.0006.220312T1200Z-220312T2100Z/ Mainland Dare-Beaufort-Mainland Hyde-Pamlico-Southern Craven- Coastal Onslow- Including the cities of Manns Harbor, Stumpy Point, East Lake, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Oriental, Bayboro, Arapahoe, Vandemere, New Bern, River Bend, Fairfield Harbor, Havelock, Swansboro, Sneads Ferry, and North Topsail Beach 415 AM EST Fri Mar 11 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Mainland Dare, Beaufort, Mainland Hyde, Pamlico, Southern Craven and Coastal Onslow Counties. * WHEN...From 7 AM to 4 PM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ195-196-203>205-112115- /O.NEW.KMHX.HW.A.0002.220312T1200Z-220312T2100Z/ West Carteret-East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- Including the cities of Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Beaufort, Harkers Island, Sea Level, Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 415 AM EST Fri Mar 11 2022 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...West Carteret and East Carteret Counties, and Northern Outer Banks, Ocracoke Island and Hatteras Island. * WHEN...From Saturday morning through Saturday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
4 follow-up statements
989 WWUS72 KMHX 112002 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 302 PM EST Fri Mar 11 2022 NCZ195-196-203>205-120815- /O.UPG.KMHX.HW.A.0002.220312T1200Z-220312T2100Z/ /O.NEW.KMHX.HW.W.0003.220312T1200Z-220312T2100Z/ West Carteret-East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- Including the cities of Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Beaufort, Harkers Island, Sea Level, Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 302 PM EST Fri Mar 11 2022 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 4 PM EST SATURDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...West Carteret and East Carteret Counties, and Northern Outer Banks, Ocracoke Island and Hatteras Island. * WHEN...From 7 AM to 4 PM EST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NCZ045-046-092-193-198-120815- /O.EXA.KMHX.WI.Y.0006.220312T1200Z-220312T2100Z/ Washington-Tyrrell-Jones-Northern Craven-Inland Onslow- Including the cities of Plymouth, Roper, Creswell, Columbia, Gum Neck, Maysville, Pollocksville, Trenton, Vanceboro, Ernul, Dover, Cove City, Jacksonville, Richlands, and Half Moon 302 PM EST Fri Mar 11 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Washington, Tyrrell, Jones, Northern Craven and Inland Onslow Counties. * WHEN...From 7 AM to 4 PM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ047-080-081-094-194-199-120815- /O.CON.KMHX.WI.Y.0006.220312T1200Z-220312T2100Z/ Mainland Dare-Beaufort-Mainland Hyde-Pamlico-Southern Craven- Coastal Onslow- Including the cities of Manns Harbor, Stumpy Point, East Lake, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Oriental, Bayboro, Arapahoe, Vandemere, New Bern, River Bend, Fairfield Harbor, Havelock, Swansboro, Sneads Ferry, and North Topsail Beach 302 PM EST Fri Mar 11 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM EST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Pamlico, Coastal Onslow, Mainland Hyde, Beaufort, Mainland Dare and Southern Craven Counties. * WHEN...From 7 AM to 4 PM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
666 WWUS72 KMHX 120301 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1001 PM EST Fri Mar 11 2022 NCZ195-196-203>205-121515- /O.CON.KMHX.HW.W.0003.220312T1200Z-220312T2100Z/ West Carteret-East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- Including the cities of Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Beaufort, Harkers Island, Sea Level, Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 1001 PM EST Fri Mar 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM EST SATURDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...West Carteret and East Carteret Counties, and Northern Outer Banks, Ocracoke Island and Hatteras Island. * WHEN...From 7 AM to 4 PM EST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NCZ045>047-080-081-092-094-193-194-198-199-121515- /O.CON.KMHX.WI.Y.0006.220312T1200Z-220312T2100Z/ Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-Jones- Pamlico-Northern Craven-Southern Craven-Inland Onslow- Coastal Onslow- Including the cities of Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Maysville, Pollocksville, Trenton, Oriental, Bayboro, Arapahoe, Vandemere, Vanceboro, Ernul, Dover, Cove City, New Bern, River Bend, Fairfield Harbor, Havelock, Jacksonville, Richlands, Half Moon, Swansboro, Sneads Ferry, and North Topsail Beach 1001 PM EST Fri Mar 11 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM EST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Pamlico, Coastal Onslow, Mainland Hyde, Beaufort, Mainland Dare and Southern Craven Counties. * WHEN...From 7 AM to 4 PM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
131 WWUS72 KMHX 120844 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 344 AM EST Sat Mar 12 2022 NCZ195-196-203>205-122000- /O.EXT.KMHX.HW.W.0003.220312T1200Z-220312T2000Z/ West Carteret-East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- Including the cities of Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Beaufort, Harkers Island, Sea Level, Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 344 AM EST Sat Mar 12 2022 ...HIGH WIND WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 3 PM EST THIS AFTERNOON... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Hatteras Island, Ocracoke Island and Northern Outer Banks, and East Carteret and West Carteret Counties. * WHEN...From 7 AM this morning to 3 PM EST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NCZ045>047-080-081-092-094-193-194-198-199-121800- /O.EXT.KMHX.WI.Y.0006.220312T1200Z-220312T1800Z/ Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-Jones- Pamlico-Northern Craven-Southern Craven-Inland Onslow- Coastal Onslow- Including the cities of Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Maysville, Pollocksville, Trenton, Oriental, Bayboro, Arapahoe, Vandemere, Vanceboro, Ernul, Dover, Cove City, New Bern, River Bend, Fairfield Harbor, Havelock, Jacksonville, Richlands, Half Moon, Swansboro, Sneads Ferry, and North Topsail Beach 344 AM EST Sat Mar 12 2022 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of eastern North Carolina. * WHEN...From 7 AM this morning to 1 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
494 WWUS72 KMHX 121036 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 536 AM EST Sat Mar 12 2022 NCZ195-196-203>205-122000- /O.CON.KMHX.HW.W.0003.220312T1200Z-220312T2000Z/ West Carteret-East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- Including the cities of Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Beaufort, Harkers Island, Sea Level, Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 536 AM EST Sat Mar 12 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Hatteras Island, Ocracoke Island and Northern Outer Banks, and East Carteret and West Carteret Counties. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NCZ045>047-080-081-092-094-193-194-198-199-121800- /O.CON.KMHX.WI.Y.0006.220312T1200Z-220312T1800Z/ Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-Jones- Pamlico-Northern Craven-Southern Craven-Inland Onslow- Coastal Onslow- Including the cities of Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Maysville, Pollocksville, Trenton, Oriental, Bayboro, Arapahoe, Vandemere, Vanceboro, Ernul, Dover, Cove City, New Bern, River Bend, Fairfield Harbor, Havelock, Jacksonville, Richlands, Half Moon, Swansboro, Sneads Ferry, and North Topsail Beach 536 AM EST Sat Mar 12 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of eastern North Carolina. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Mar 11, 12:57 AM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Mar 11, 12:57 AM EST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1257 AM EST Fri Mar 11 2022
.SYNOPSIS...
Low pressure having developed along a stalled front off the NC coast
pushes out to sea to the NE. High pressure briefly returns Friday
before a very strong cold front impacts the area Saturday. Building
high pressure brings more settled weather Sunday through early next
week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1020 PM Thu...Expanded extent of forecast fog overnight,
otherwise forecast remains in good shape. High pressure ridging
in from the northeast with moist and cool northeasterly flow,
coupled with warm southwesterly flow aloft, is keeping low
clouds around across almost all of the CA. Low overcast
conditions are expected to continue for the rest of the
overnight hours.
Prev disc...Coastal low which has become more elongated
centered E of Cape Hatteras will depart the region tonight.
Scattered showers likely to linger this evening before drying
out from SW to NE. Weak CAA at the SFC continues with prevailing
Nrly flow as the SFC high pressure begins to build in during
the overnight. Temps overnight expected to stay on the cool side
with lows in the low 40s, potentially upper 30s in NWern-most
zones, mid to upper 40s coastal areas.
Fog development is possible in the overnight/early morning
hours with winds calming and plenty of added moisture from
rainfall today. Have added fog to the grids starting with inland
zones and working toward HWY 17.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
As of 400 PM Thursday...Fog clears from E to W as mixing takes
place after sunrise. With a stalled front to our south, high
pressure will briefly ridge into the area on Friday. Mostly
cloudy conditions will be present in the morning, but as high
pressure works into the area, skies will partially clear from
north to south, possibly all the way to the southern coast. With
the anticipated partial clearing and onshore flow developing,
expect highs to reach the low to mid 60s across the area.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
As of 300 AM Thurs...An active weather pattern will continue
Friday and into this weekend as a very strong cold front moves
through the region. Then improving, but cold conditions are
expected early to mid next week.
Friday...With a stalled front to our south, high pressure will
briefly ridge into the area on Friday. Mostly cloudy conditions
will be present Friday morning, but as high pressure works into
the area, skies will clear from north to south, possibly all the
way to the southern coast. With anticipated clearing to partial
clearing, expect highs to reach the low to mid 60s across the
area.
Friday Evening through Saturday Night...High amplitude upper
trough crosses into the eastern US Saturday. At the surface,
developing low pressure will rapidly deepen as the low races up
the I-95 corridor on Saturday. Locally, a warm front will lift
through Eastern NC early Friday night and strong kinematic
fields will develop over the area by early Saturday morning.
Strong Gale Force SW flow will likely bring wind advisory
criteria to the coast and potentially farther inland, as well as
the threat for coastal flooding. By early afternoon the cold
front will race through the area, producing a sharp shift to NW
with nearly as strong winds developing behind the front.
The biggest question mark at this time range is the severe
weather threat for the area. There will obviously be very strong
dynamics at all levels of the atmosphere, and with temps and
dewpoints expected to rise into the 60s Saturday morning, there
will be some instability that develops. Eastern NC remains
highlighted in a Marginal to Slight Risk from SPC, which seems
appropriate given the large question with regards to CAPE
building over the area.
Behind the cold front vigorous CAA will knock temps down some 20
degrees late in the day, and will continue through Saturday
night with a late season hard freeze expected.
Sunday through Wednesday...Sunday morning sees well below
normal temps, with lows well into the 20s everywhere, including
the OBX. Though winds turn to the SW as high pressure builds in
low level thicknesses near season minimums will preclude much of
a warm up, and highs on Sunday look to only reach the mid to
upper 40s inland and maybe low 50s along the coast.
High pressure will slide offshore to our south for Monday and
Tuesday, and heights will continue to build across the area.
Expect highs in the low to mid 60s Monday and upper 60s to low
70s on Tuesday. By Wednesday model guidance diverges, with the
potential for a southern stream cut off low moving across the
Deep South and off the Southeast coast. Given the large
uncertainty will introduce slight chance PoPs as the timing of
this feature remains questionable at this time.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /through Friday Night/...
As of 1245 AM Fri...Low stratus a fog likely to stick around for
a bit this morning with a sfc high across the Mid Atlantic
helping keep a strong temp and moisture inversion overhead.
Current guidance keeps terminals down at IFR through mid-morning
with some improvement late morning and into the aftn. Northern
sites (PGV/ISO) most likely to see a few hours of IFR in the
aftn while terminals closer to the coast (EWN/OAJ) will linger
in sub-VFR territory through the whole day. Low pressure system will
form along the stalled offshore boundary and lift a warm front
northward late Fri aftn and evening. As a result, guidance
showing inc clouds with cigs dropping to IFR again as the warm
front pulls north. Some LLWS concerns may emerge towards the end
of the TAF period as a rapidly intensifying storm system begins
to take shape overnight Fri into Sat.
LONG TERM /Friday through Monday/...
As of 330 AM Thurs...VFR prevails Friday, but will be short-
lived as a strong low and cold front will bring gusty SW winds
and storms late Friday night and through most of Saturday. VFR
conditions return Saturday night, though gusty NW winds could
continue into Sunday. Much more tranquil weather returns early
next week.
&&
.MARINE...
SHORT TERM /Today and Tonight/...
As of 400 PM Thursday...Have extended the SCAs for Sern waters
for 6ft seas in the outer waters.
Winds continue hovering around 15-20 kts with 25 kt gusts through
the first part of tonight as the coastal low lingers offshore of
Cape Hatteras. Winds will finally subside to 10-15 kts
overnight as the coastal low departs out to sea to the NE and
high pressure builds in. Seas 4-7ft will slowly diminish
through tonight. Central waters will subside the slowest,
staying up through early Fri morning.
LONG TERM /Friday through Monday/...
As of 330 AM Thurs...**Gale Watch issued for all the coastal
waters and the Pamlico Sound for Saturday morning through Sunday
morning.**
Decent boating conditions will present Friday with
flow becoming light and variable before turning to the SE late
in the day. Seas through the day will be 3-5 ft.
Then Friday night a warm front will lift through the coastal
waters ahead of a potent cold front. SW winds develop and
strengthen overnight becoming 20-30 kts by Saturday morning.
Winds increase further on Saturday peaking at 25-40 kts with
gusts approaching 50 kts across the Gulf Stream. Then behind a
sharp cold front Saturday afternoon, winds become WNW 25-35 kts
from Saturday evening through most of Saturday night. Seas
through this period will build to 6-8 ft by Saturday morning,
and possibly as high as 8-16 ft Saturday afternoon. Behind the
front Saturday night, seas subside to 6-10 ft.
Winds will rapidly subside Sunday morning, and flow will turn to
the W at 10-20 kts. Then winds turn to the SW Sunday night at
15-20 kts, and back to west on Monday at 5-15 kts. Seas subside
below 6 ft by early Sunday afternoon, and then become mostly
3-5 ft through Monday.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Gale Watch from Saturday morning through Sunday morning for
AMZ131-135-150-230-231.
Gale Watch from late tonight through Sunday morning for AMZ152-
154-156-158.
Small Craft Advisory until 7 AM EST this morning for AMZ152-
154.
&&
SYNOPSIS...MHX
NEAR TERM...MS/CEB
SHORT TERM...SGK/CEB
LONG TERM...SGK
AVIATION...SGK/ML
MARINE...SGK/CEBHazardous weather outlook, Mar 10, 3:57 PM EST, 12 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 357 PM EST Thu Mar 10 2022 NCZ029-044-079-090>092-193-198-112100- Martin-Pitt-Greene-Duplin-Lenoir-Jones-Northern Craven-Inland Onslow- 357 PM EST Thu Mar 10 2022 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A strong cold front will push through Saturday, bringing multiple hazards to the area. Scattered severe thunderstorms will be possible late Friday night into Saturday. Damaging wind gusts and a few tornadoes are possible. Winds will gust 35 to 45 mph Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-204-112100- West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- 357 PM EST Thu Mar 10 2022 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A strong cold front will push through Saturday, bringing multiple hazards to the area. Scattered severe thunderstorms will be possible late Friday night into Saturday. Damaging wind gusts and a few tornadoes are possible. Rough surf expected for the beaches, with minor coastal flooding and beach erosion possible. Winds will gust 40 to 50 mph Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-205-112100- Northern Outer Banks-Hatteras Island- 357 PM EST Thu Mar 10 2022 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A strong cold front will push through Saturday, bringing multiple hazards to the area. Scattered severe thunderstorms will be possible late Friday night into Saturday. Damaging wind gusts and a few tornadoes are possible. Rough surf with minor beach erosion expected south of Oregon Inlet. Minor soundside flooding is likely with water level rises up to 2 ft above ground level. Winds will gust 45 to 55 mph Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ080-094-194-112100- Beaufort-Pamlico-Southern Craven- 357 PM EST Thu Mar 10 2022 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A strong cold front will push through Saturday, bringing multiple hazards to the area. Scattered severe thunderstorms will be possible late Friday night into Saturday. Damaging wind gusts and a few tornadoes are possible. Winds will gust 35 to 45 mph Saturday. Low water levels will be possible for the Neuse, Pamlico and Pungo Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ045>047-081-112100- Washington-Tyrrell-Mainland Dare-Mainland Hyde- 357 PM EST Thu Mar 10 2022 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A strong cold front will push through Saturday, bringing multiple hazards to the area. Scattered severe thunderstorms will be possible late Friday night into Saturday. Damaging wind gusts and a few tornadoes are possible. Winds will gust 35 to 45 mph Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 3:55 AM EST | Gale Warning | MHX | 48 hr | |
| Mar 11, 3:55 AM EST | Storm Warning | MHX | 34 hr | |
| Mar 11, 4:15 AM EST | High Wind Watch | MHX | Carteret, Dare, Hyde | 11 hr |
| Mar 11, 3:00 PM EST | Coastal Flood Advisory | MHX | Dare, Hyde | 34 hr |
| Mar 11, 3:00 PM EST | High Surf Advisory | MHX | Carteret, Dare, Hyde, Onslow | 28 hr |
| Mar 11, 3:02 PM EST | High Wind Warning | MHX | Carteret, Dare, Hyde | 23 hr |
| Mar 11, 3:34 PM EST | Low Water Advisory | MHX | 30 hr |
Nearby
Wind Advisories in North Carolina, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.